Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Oct 7, 2021, 4:10 PM EDT for Duval County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2021, 4:10 PM EDT (20:10 UTC)
- Expired
- Oct 7, 2021, 5:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 30
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 48 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1952 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
202
WWUS82 KJAX 072010
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
410 PM EDT Thu Oct 7 2021
FLZ033-125-133-325-072100-
Coastal St. Johns FL-South Central Duval FL-Coastal Duval FL-
Inland St. Johns FL-
410 PM EDT Thu Oct 7 2021
...A thunderstorm will impact portions of northwestern St.
Johns and southeastern Duval Counties through 500 PM EDT...
At 410 PM EDT, Doppler radar was tracking a thunderstorm near
Bayard, or near Fruit Cove. This storm was nearly stationary.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Fruit Cove, Durbin, Bayard and Nocatee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3003 8143 2999 8165 3000 8166 3020 8161
3022 8145
TIME...MOT...LOC 2010Z 355DEG 3KT 3010 8154
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$
CHANEYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Oct 7, 1:57 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 7, 1:57 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 157 PM EDT Thu Oct 7 2021 .AVIATION... [Through 18Z Friday] Some occasions of MVFR ceilings from broken cumulus forming during the daytime heating. Some cumulus enhancement noted just north of JAX that may be the initial formation of some developing convection in the next 1-4 hours or so. In addition, expect some showers and storms to form inland near GNV during the rest of the afternoon with MVFR anticipated. An overall decrease in convection is expected after 00Z, but more robust showers and storms may linger around GNV and VQQ in the 00Z-03Z time frame. Late in the night, can't discount isolated showers with plenty of moisture and weak boundaries in the area. Also, included some vis and ceiling restrictions by sunrise due to fog and stratus. Should see a more active convective day on Friday as an upper trough approaches. Best shower and thunderstorms chances expected in the afternoon hours. && .PREV DISCUSSION [939 AM EDT]... .NEAR TERM [Through Tonight]... Mostly cloudy skies remain over the area with low stratus sinking south and east from inland SE GA and the suwannee valley towards the I-10 corridor and Highway 301 with fog in locations where the low stratus has settled near the ground including as far east as north and west portions of Jacksonville along and west of I-95 and as far south as Gainesville. These weather conditions are thanks to ample low level moisture as an inverted trough lingers over the coastal waters while muggy conditions predominate over our region with dewpoints in the low to mid 70s with little to no wind in the boundary layer as surface winds are near calm in most areas away from the coast. A cold front remains west of the area from the western FL panhandle northward along I-65 into Birmingham and then NW into western TN and southern MO where the upper level low is located, but showers have ended as energy aloft has left our region, booking NE towards the Carolina coast early this morning. As the sun rises, the fog and low stratus will begin to lift with vastly improving conditions by 9AM with light northeasterly to easterly winds and peaks of sunshine under partly cloudy skies for NE FL and mostly cloudy skies over interior SE GA areas through late morning as a warm front forms along the Altamaha river. Showers and storms will return during the afternoon, more so over NE FL areas as the combination of moist southerly flow, diurnal heating, and weak collisions along the inland moving Atlantic seabreeze generates scattered thunderstorms and numerous showers south of I-10 with less coverage over SE GA. High temperatures will be a bit warmer than yesterday, with less clouds in the afternoon before the onset of showers and storms due to most of the upper level forcing exiting well NE of the region as the upper level closed low over southern MO lifts north into the mid MS valley. Tonight, showers will end before midnight over NE FL with showers lingering over SE GA areas through late tonight as the warm front sits near the Altamaha river. Skies will be more abundant over SE GA with some clearing over NE FL allowing fog to redevelop over north central FL and possibly northwards towards I-10. Lows will be in the low 70s over NE FL, around 70 over SE GA and the low to mid 70s at the coast. .SHORT TERM [Friday Through Saturday Night]... An upper level trough will stretch from Lake Michigan southward to the northern Gulf coast Friday morning. The trough will swing eastward along the northern Gulf coast, and be over the area by the evening. Another shortwave will dive southward through the base of the trough and into the area by Saturday morning. At the surface, a frontal boundary will move into the area through the day, and be located along the I-10 corridor by the evening. An area of low pressure will meander south of the Carolinas. Troughing aloft and a frontal boundary will slowly traverse our region on Friday, resulting in widespread showers and thunderstorms overspreading our area as westerly flow aloft becomes highly diffluent in nature once again. Locally heavy downpours will be possible on Friday afternoon, especially across northeast and north central FL as the frontal boundary sags slowly southward towards the Interstate 10 corridor. We lowered high temperatures a few degrees below model blends due to the anticipated widespread nature of rain and convection during the afternoon hours, which should keep maxes generally in the 80-85F range. Widespread rainfall amounts around 1 inch with locally higher totals are expected through Friday evening, especially for locations south of Waycross. Rainfall will gradually nudge eastward Friday evening, but showers and thunderstorms may not exit the I-95 corridor in northeast FL until after midnight. A cooler and drier air mass will then filter into southeast GA and the Suwannee Valley overnight as low and mid level flow becomes northerly, dropping lows into the mid 60s, while lows at coastal locations remain in the lower 70s. Low pressure may become stationary near the Carolina coast this weekend as strong high pressure remains situated near coastal New England. This should produce a deepening northeasterly flow pattern, which may keep widely scattered showers and possibly a few thunderstorms in place along the I-95 corridor, especially in northeast FL. A drier air mass should continue to filter into the rest of our area, and highs should reach the low to mid 80s. Cooler conditions will continue inland on Saturday night, where lows will fall to the mid and upper 60s, while a northeasterly breeze keeps coastal lows closer to 70. .LONG TERM [Sunday Through Thursday]... Troughing aloft may become cutoff near the FL Atlantic coast late this weekend and early next week as ridging aloft builds from deep South Texas into the southeastern states. A weak surface reflection of this trough may meander near or east of the Gulf Stream waters, keeping a northeasterly flow pattern in place. Periods of scattered showers are possible, especially at coastal locations. Upper level ridging is forecast to build over the area from the southwest late Tuesday through Thursday as the cutoff upper low moves from the Bahamas to the Florida Straits. Easterly low level flow will continue, with isolated to widely scattered showers each day, especially for coastal locations. Highs in the low to mid 80s early next week will warm a few degrees as upper ridging builds. .MARINE... An inverted trough will be over region through Thursday. A slow moving frontal boundary northwest of the waters will move southeast through the Georgia waters on Friday and then stall over central Florida on Saturday. High pressure ridge to the northwest will build behind the front this weekend while low pressure develops in the along inverted trough off the Carolina coast and slowly moves northeast over the weekend into early next week. Rip Currents: Moderate Risk at all area beaches through Friday && .PRELIMINARY POINT TEMPS/POPS... AMG 69 82 65 83 64 / 30 80 20 20 0 SSI 72 82 69 83 69 / 30 80 60 30 10 JAX 72 85 69 85 68 / 40 90 60 30 10 SGJ 73 85 70 84 70 / 20 90 70 40 10 GNV 71 85 67 85 65 / 40 90 50 30 0 OCF 72 86 69 85 67 / 40 90 60 30 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Oct 7, 4:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
410 PM EDT Thu Oct 7 2021
FLZ033-125-133-325-072100-
Coastal St. Johns FL-South Central Duval FL-Coastal Duval FL-
Inland St. Johns FL-
410 PM EDT Thu Oct 7 2021
...A thunderstorm will impact portions of northwestern St.
Johns and southeastern Duval Counties through 500 PM EDT...
At 410 PM EDT, Doppler radar was tracking a thunderstorm near
Bayard, or near Fruit Cove. This storm was nearly stationary.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Fruit Cove, Durbin, Bayard and Nocatee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3003 8143 2999 8165 3000 8166 3020 8161
3022 8145
TIME...MOT...LOC 2010Z 355DEG 3KT 3010 8154
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
CHANEYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 2:57 AM EDT | Dense Fog Advisory | JAX | Baker, Bradford, Clay, Duval, Nassau, Suwannee and 1 more | 6 hr |
| Oct 7, 9:00 AM EDT | Dense Fog Advisory | JAX | Baker, Suwannee | 60 min |
| Oct 7, 4:55 PM EDT | Special Weather Statement | JAX | Marion | 50 min |
| Oct 7, 5:03 PM EDT | Special Weather Statement | JAX | Clinch | 42 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.